Skip to Main Content

Conformal Geometry and Dynamics

Published by the American Mathematical Society since 1997, the purpose of this electronic-only journal is to provide a forum for mathematical work in related fields broadly described as conformal geometry and dynamics. All articles are freely available to all readers and with no publishing fees for authors.

ISSN 1088-4173

The 2020 MCQ for Conformal Geometry and Dynamics is 0.49.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Metric and geometric quasiconformality in Ahlfors regular Loewner spaces
HTML articles powered by AMS MathViewer

by Jeremy T. Tyson
Conform. Geom. Dyn. 5 (2001), 21-73
Published electronically: August 8, 2001


Recent developments in geometry have highlighted the need for abstract formulations of the classical theory of quasiconformal mappings. We modify Pansu’s generalized modulus to study quasiconformal geometry in spaces with metric and measure-theoretic properties sufficiently similar to Euclidean space. Our basic objects of study are locally compact metric spaces equipped with a Borel measure which is Ahlfors-David regular of dimension $Q>1$, and satisfies the Loewner condition of Heinonen-Koskela. For homeomorphisms between open sets in two such spaces, we prove the equivalence of three conditions: a version of metric quasiconformality, local quasisymmetry and geometric quasiconformality.

We derive from these results several corollaries. First, we show that the Loewner condition is a quasisymmetric invariant in locally compact Ahlfors regular spaces. Next, we show that a proper $Q$-regular Loewner space, $Q>1$, is not quasiconformally equivalent to any subdomain. (In the Euclidean case, this result is due to Loewner.) Finally, we characterize products of snowflake curves up to quasisymmetric/bi-Lipschitz equivalence: two such products are bi-Lipschitz equivalent if and only if they are isometric and are quasisymmetrically equivalent if and only if they are conformally equivalent.

Similar Articles
  • Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 30C65, 28A78, 46E35, 43A85
  • Retrieve articles in all journals with MSC (2000): 30C65, 28A78, 46E35, 43A85
Bibliographic Information
  • Jeremy T. Tyson
  • Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109-1109
  • Address at time of publication: Department of Mathematics, State University of New York at Stony Brook, Stony Brook, New York 11794-3651
  • MR Author ID: 625886
  • Email:
  • Received by editor(s): May 31, 2000
  • Received by editor(s) in revised form: June 4, 2001
  • Published electronically: August 8, 2001
  • Additional Notes: The results of this paper form part of the author’s Ph.D. thesis completed at the University of Michigan in 1999. Research supported by an NSF Graduate Research Fellowship and a Sloan Doctoral Dissertation Fellowship.
  • © Copyright 2001 American Mathematical Society
  • Journal: Conform. Geom. Dyn. 5 (2001), 21-73
  • MSC (2000): Primary 30C65; Secondary 28A78, 46E35, 43A85
  • DOI:
  • MathSciNet review: 1872156